Please enter verification code
Estimation of the Loss and Risk Functions of Parameter of Maxwell Distribution
Science Journal of Applied Mathematics and Statistics
Volume 4, Issue 4, August 2016, Pages: 129-133
Received: May 21, 2016; Accepted: Jun. 6, 2016; Published: Jun. 29, 2016
Views 4089      Downloads 241
Guobing Fan, Department of Basic Subjects, Hunan University of Finance and Economics, Changsha, China
Article Tools
Follow on us
In statistical decision-making, when Bayes estimator is used as the unknown parameter’s estimation, there often exists certain loss. Then the aim of this paper is to study the Bayes estimation for the loss and risk functions of parameter of Maxwell distribution under Rukhin’s loss function. Bayes estimator is derived on the basis of the inverse gamma prior distribution under squared error loss function. Then Bayes estimators of loss and risk function are obtained, respectively. Finally, the conditions of Bayes estimators being conservative are also derived.
Bayes Estimator, Loss Function, Risk Function, Maxwell Distribution
To cite this article
Guobing Fan, Estimation of the Loss and Risk Functions of Parameter of Maxwell Distribution, Science Journal of Applied Mathematics and Statistics. Vol. 4, No. 4, 2016, pp. 129-133. doi: 10.11648/j.sjams.20160404.12
Copyright © 2016 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License ( which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Rukhin A. L., 1988. Estimating the loss of estimators of binomial parameter. Biometrika, 75 (1): 153-155.
Hu G., Li Q., Yu S., 2014. Optimal and minimax prediction in multivariate normal populations under a balanced loss function. Journal of Multivariate Analysis, 128 (14): 154-164.
Cao L., Tao J., Shi N. Z. and Liu, W., 2015. A stepwise confidence interval procedure under unknown variances based on an asymmetric loss function for toxicological evaluation. Australian & New Zealand Journal of Statistics, 57 (1), 73-98.
Zakerzadeh H. and Zahraie S. H. M., 2014. Admissibility in non-regular family under squared-log error loss. Metrika, 78 (2): 227-236.
Ahmed E. A., 2014. Bayesian estimation based on progressive Type-II censoring from two-parameter bathtub-shaped lifetime model: an Markov chain Monte Carlo approach. Journal of Applied Statistics, 41 (41): 752-768.
Xu M. P. and Xiong L. C., 2009. Bayes inference for the loss and risk function in Levy distribution parameter estimation. Mathematics in Practice & Theory, 39 (20): 221-226.
Xian Z. H., 1993. Bayes inference for loss function. Mathematical Statistics and Applied Probability, 8 (3): 25-30.
Xia Y. F. and Ma S. L., 2008. Bayes inference of loss and risk function in logarithmic normal distribution parameter estimation. Journal of Lanzhou University of Technology, 34 (1): 131-133.
Ding X. Y. and Xu M. P., 2014. The Bayes inference for the loss and risk functions of parameters in normal and lognormal distribution. Journal of Jiangxi Normal University (Natural Sciences Edition), 38 (1): 70-73.
Xu M. P., Ding X. Y. and Yu J., 2013. Bayes inference for the loss and risk functions of Rayleigh distribution parameter estimator. Mathematics in Practice & Theory, 43 (21): 151-156.
Tyagi, R. K. and Bhattacharya S. K., 1989. Bayes estimation of the Maxwell’s velocity distribution function, Statistica, 29 (4): 563-567.
Chaturvedi, A. and Rani U., 1998. Classical and Bayesian reliability estimation of the generalized Maxwell failure distribution, Journal of Statistical Research, 32: 113-120.
Podder C. K. and Roy M. K., 2003. Bayesian estimation of the parameter of Maxwell distribution under MLINEX loss function. Journal of Statistical Studies, 23: 11-16.
Bekker, A. and Roux J. J., 2005. Reliability characteristics of the Maxwell distribution: a Bayes estimation study, Comm. Stat. Theory & Meth., 34 (11): 2169-2178.
Dey S. and Sudhansu S. M., 2010. Bayesian estimation of the parameter of Maxwell distribution under different loss functions. Journal of Statistical Theory & Practice, 4 (2): 279-287.
Krishna H. and Malik M., 2011. Reliability estimation in Maxwell distribution with progressively Type-II censored data. Journal of Statistical Computation & Simulation, 82 (4): 1-19.
Science Publishing Group
1 Rockefeller Plaza,
10th and 11th Floors,
New York, NY 10020
Tel: (001)347-983-5186